Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 140, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 17, 2002, 2:29 PM CDT for Clinton County, Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 17, 2002, 2:29 PM CDT (19:29 UTC)
- Expired
- May 17, 2002, 3:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Clinton County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 2:40 PM CDT | Thunderstorm Wind 80 E | Shipley, KY | The roof was blown off a building. |
| May 17, 2:45 PM CDT | Thunderstorm Wind 60 E | Countywide, KY | Trees were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 171929 SVRSDF KYC053-172000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 228 PM CDT FRI MAY 17 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 300 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF ALBANY...OR ABOUT 46 MILES SOUTHWEST OF SOMERSET...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALBANY AROUND 240 PM CDT CUMBERLAND CITY AROUND 300 PM CDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. $$ JB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 1:30 PM CDT, 59 minutes earlier.
Area forecast discussion, May 17, 1:30 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT FRI MAY 17 2002 MODELS SIMILAR. WL NOT CONT FLOOD WATCH WITH NEW FCST CYCL. HIGHEST REFLECTIVITIES OVER THE EASTERN CWA AT 18Z AND MOVEMENT WL TAKE BEYOND CWA ADVANCING SLOWLY EAST WITH FURTHER WEAKENING. NO FLOODING REPORTED THIS EPISODE OF RAIN WITH SEVERAL REPORTS OF AMOUNTS EXCEEDING 1 INCH SOME SRN COUNTIES ALNG THE KY-TN BORDER. SLUGGISH COLD FRONT OVER NRN KY PROJECTED TO MOVE SWD TNGT AND ERLY SAT AS WEAK WAVE OF LOW PRES FORMS ALONG FRONT. AS SGFNT LOW FORMS ALONG FRONT OVR SE KY ERY SAT ...MUCH DRIER AND COOLER AMS WL FLOW OVER RGN AND THKNS VALUES BEGING LOWERING IN EARNEST. ALTHO RGNL TEMPS RATHER COLD FOR MID MAY THIS WEEKEND...WDSPRD FROST NOT LKLY BASED UPON DATA AVBL ATTM. WL CLOSELY MONITOR LATE NIGHT NUMERICAL MODELS. .SDF...NONE. CONGER
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.